Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On genus change in algebraic curves over imperfect fields


Author: Stefan Schröer
Journal: Proc. Amer. Math. Soc. 137 (2009), 1239-1243
MSC (2000): Primary 14H20
Published electronically: October 9, 2008
MathSciNet review: 2465645
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a new proof, in scheme-theoretic language, of Tate's classical result on genus change of curves over imperfect fields in characteristic $ p>0$. Namely, for normal geometrically integral curves, the difference between arithmetic and geometric genus over the algebraic closure is divisible by $ (p-1)/2$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14H20

Retrieve articles in all journals with MSC (2000): 14H20


Additional Information

Stefan Schröer
Affiliation: Mathematisches Institut, Heinrich-Heine-Universität, 40225 Düsseldorf, Germany
Email: schroeer@math.uni-duesseldorf.de

DOI: http://dx.doi.org/10.1090/S0002-9939-08-09712-8
PII: S 0002-9939(08)09712-8
Received by editor(s): April 11, 2007
Received by editor(s) in revised form: April 17, 2008
Published electronically: October 9, 2008
Communicated by: Ted Chinburg
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.